Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Amoxicillin and Clavulanate Potassium cause diarrhea and constipation?

I was prescribed amoxicillin and clavulanate potassium 875mg twice a day. I started it a week ago fri for 10 days for a sinus infection. I was already a little nnauseous I continued to take it thinking i hAd a stomach virus. I had diarehha on the second day of taking it so i took 2 immodium. My stomach was constipated for days. Everyday I experienced nausea, so i didnt stop taking the antib. I felt lime i would vomit. As of today, i feel the same. Is it possible its from the antib?
Thu, 26 Oct 2017
Report Abuse
General & Family Physician 's  Response
Hello There !
Thank you for asking Health Care Magic.
I have gone through your question and i understand your concern.
Yes Amoxicillin /clavulonate can give diarrhea so i would suggest to stop the medication and talk with your local doctor to start another one.
Meanwhile drink planty of fluid to prevent dehydration.
Take Care!
Dr Balliu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking Amoxicillin and Clavulanate Potassium Tablets 875mg/125mg for an ear infection and have been going to the bathroom with diarrhea...